Pristiq (Anti-Depressant)

Contributor

Pristiq (Anti-Depressant)

I have been on an anti-depressant called Pristiq since December. I feel like my brain doesn't work as well as it used to. The main thing is it is harder to drag things out of my memory. My GP suggested I should stay on it for another couple of years until everything has settled down. I think it has helped me but sometimes I would prefer to go off it. Has anybody else been on this drug?
Reply
0 Kudos
11 REPLIES 11
Highlighted
Contributor

Re: Pristiq (Anti-Depressant)

hey there i havent been on ur one but im on ciltopram and i also feel a bit numb.. it has stopped me crying all the time which was quite a bit, but i feel like nothing upsets me even though it does.. make sense? kind of a weird feeling..
Reply
0 Kudos
Highlighted
Contributor

Re: Pristiq (Anti-Depressant)

I know just what you mean. It's like the upsetness is behind a glass wall so I see it but don't feel it. It's starting to bug me. I hope you are doing ok.
Reply
0 Kudos
Highlighted
Contributor

Re: Pristiq (Anti-Depressant)

Hi Allicat, I have been reading a book and it's helped me out a lot. It is called after cancer a guide to your new life. Glenys 0
Reply
0 Kudos
Highlighted
Contributor

Re: Pristiq (Anti-Depressant)

Thanks Glenys, I'll look it up. I want to get off the Pristiq but it has strict instructions not to stop taking it abruptly. I googled how to wean myself off but the internet is full of people saying what a nightmare it is wean off. So, that's just great. Today I set off for work but I started crying before I even got there so I am now back home again. I have made an appointment to see my counsellor tomorrow morning. Last week I was fine. It is so tiresome having all this up-and-downness.
Reply
0 Kudos
Highlighted
Contributor

Re: Pristiq (Anti-Depressant)

Hi Allicat, I feel that you are having a bad time with yourself so let me sympathize with you. Ask your doctor about it if you can stop the medication. Sorry you were crying and didn't go to work as you would have been so upset. I hope the counsellor helps you a lot. Glenys 0
Reply
0 Kudos
Highlighted
Contributor

Re: Pristiq (Anti-Depressant)

Thanks Glenys. Talking to the counsellor yesterday helped and I am going back next week. She said now is not the moment to go off the anti-depressants but she was encouraging that they are not as hard to taper off as the internet people were suggesting. I guess it's only the people who are having a hard time who need to post.
Reply
0 Kudos
Highlighted
Occasional Contributor

Re: Pristiq (Anti-Depressant)

Hi Allicat, I was on pristiq for roughly 12 months. I too was sick of being on medication! its an incredibly awkward, uncomfortable feeling...you know what you should be or normally would be feeling, but you cant feel it. I had a few situations where I just wanted to cry so badly, I knew it would make me feel better but I just couldnt! so frustrating. It blocked out all the good emotions too 😞 I quit cold turkey (dont do this unless doc gives permission!!) and was realllyy depressed for about 3 or 4 days after stopping. It wasn't really agonising depression, more lay in bed all day cant be bothered to even shower depression. no motivation at all. anxiety was playing up a bit but keeping myself occupied on computer or sleeping was enough to keep it at bay. After a week I felt ok and after about 3 weeks I felt absolutely amazing and back to my old self again! :) If you/your doc dont think you're ready to wean off them then maybe see if they can swap you to a weaker dose or different meds? Hope all is well!
Reply
0 Kudos
Highlighted
Contributor

Re: Pristiq (Anti-Depressant)

Thanks Tiki91, that's encouraging. Some mornings I have forgotten to take it and by the evening I have been getting a weird sensation in my head that passes through me like a wave. I've heard people call this "brain zaps" which is a good description. At my last counselling appointment (during which I went through half a box of tissues) the counsellor suggested doubling my dose for a month if I wasn't feeling better by next week's appointment. I feel ok now so I should be able to convince her that is unnecessary.
Reply
0 Kudos
Highlighted
Contributor

Re: Pristiq (Anti-Depressant)

Hey there! My husband had a go at this and it just did not suit him at all. He is on cymbalta now and it is much better.... It is described as a mood enhancer rather than an anti d....... Maybe ask to swap? Positive vibes coming your way........and I reckon a pair of dark sunnies fixes everything!! Take care PA
Reply
0 Kudos
Post new topic
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.